Skip to main content
×
Home
    • Aa
    • Aa

On best approximate solutions of linear matrix equations

  • R. Penrose (a1)
Abstract

In an earlier paper (4) it was shown how to define for any matrix a unique generalization of the inverse of a non-singular matrix. The purpose of the present note is to give a further application which has relevance to the statistical problem of finding ‘best’ approximate solutions of inconsistent systems of equations by the method of least squares. Some suggestions for computing this generalized inverse are also given.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

(1)A. Bjerhammar Rectangular reciprocal matrices with special reference to geodetic calculations. Bull. géod. int. (1951), pp. 188220.

(3)E. H. Moore Bull. Amer. math. Soc. (2) 26 (1920), 394–5.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics